I've been taking seroquel for PTSD for two years. I was taking 600 mg XR a day. In addition to this, I was taking a diabetes drug - metformin - to stop the outrageous hunger caused by seroquel. I've had a flare up of my eating disorder and decided that come hell or high water that I must get off the seroquel. Taking the combination of 600mg XR seroquel and 2000mg XR metformin, I managed to drop my weight down from a disgusting 72kg to a more tolerable 57kg (I'm 155cms tall) and stopped losing weight. No matter how much I restrict or exercise, I can't lose weight and haven't lost anything at all for 2 months.
I did some research and decided to move across to Prazosin because it's also an alpha 1 adrenergic receptor antagonist like seroquel, but it's not sedating and doesn't cause you to gain weight or get metabolic syndrome either. So while I'm titrating up Prazosin at 2mg a day until I get to a dose of 30mg a day (I'm currently at 25 mg). But I've been simultaneously reducing my seroquel by 50mg a day - or I was until I completely lost my patience and remembering what my psychiatrist said about seroquel tapering, I started dropping my dose by 100mg every 5 days. For the most part, everything's been totally fine, except for a few days of insomnia.
Now that I've gone from 50mg XR to 0, it's hit the fan and I can't sleep. Like I can be tired and feel physically relaxed but my brain won't stop thinking and over thinking and I can't fall asleep no matter what I do. I generally pass out at about 5 am and sleep until maybe 9 am, if I'm lucky. Until the prazosin was titrated to above 20mg a day, I was completely and irrationally suicidal and had to take all of my medications to my pastor and ask him to look after them because I was convinced that I'd overdose on them.
I rang my psychiatrist and his only advice was to keep on with the seroquel and I absolutely refuse to do this. I feel like if I do that I'll a] never get off it and b] never lose any more weight. Will this insomnia go away? Or will I need to get an alternate drug to make me sleep until the seroquel is out of my system and my brain has adjusted? I just don't know what to do. University starts back in a week and I have to sleep if I expect to study. If I can't study, I can't eat because I'll lose my merit scholarship. IDK what to do.
Anyone got any ideas, advice, help?